Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS Charleston, SC

March 31, 2015Evans County, Long County, Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 31, 2015, 10:31 PM EDT for Evans County, Long County, Tattnall County, Georgia. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2015, 10:31 PM EDT (02:31 UTC)
Expired
Mar 31, 2015, 11:30 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Evans County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 10:45 PM EDTTSTM WND DMG2 Nnw Collins, GAMULTIPLE TREES DOWN AND DAMAGE TO PROPERTY NEAR THE CORNER OF PINEGROVE CH RD AND HIGHWAY 23. TIME ESTIMED FROM RADAR
Mar 31, 10:54 PM EDTTSTM WND DMG7 S Reidsville, GAMETAL ROOF BLOWN OFF OF LARGE CHICKEN COOP AT THE END OF GEORGE MCLEOD RD. TIME ESTIMATED FROM RADAR
Mar 31, 10:55 PM EDTTSTM WND DMG6 W Mendes, GATREE BLOWN DOWN ON A CAR AND NUMEROUS TREES SNAPPED NEAR HIGHWAY 121 AT PINEVIEW BAPTIST CHURCH. TREES BLOCKING THOMAS LANE. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1164 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1164 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1394 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WUUS52 KCHS 010231
SVRCHS
GAC109-183-267-010330-
/O.NEW.KCHS.SV.W.0003.150401T0231Z-150401T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1031 PM EDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  EVANS COUNTY IN SOUTHEASTERN GEORGIA...
  LONG COUNTY IN SOUTHEASTERN GEORGIA...
  TATTNALL COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 1130 PM EDT

* AT 1030 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR COLLINS TO NEAR PLANT HATCH TO NEAR LUMBER
  CITY...MOVING EAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  REIDSVILLE...                     CLAXTON...
  LUDOWICI...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

LARGE HAIL AND DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING 
IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3227 8199 3228 8191 3223 8181 3201 8182
      3160 8174 3166 8180 3167 8185 3179 8195
      3179 8199 3181 8203 3186 8210 3190 8211
      3189 8213 3191 8213 3192 8222 3218 8218
      3232 8223
TIME...MOT...LOC 0230Z 280DEG 40KT 3221 8219 3196 8242 3186 8274 

HAIL...1.00IN
WIND...60MPH

$$
3 follow-up statements
922 
WWUS52 KCHS 010248
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1048 PM EDT TUE MAR 31 2015

GAC109-183-267-010330-
/O.CON.KCHS.SV.W.0003.000000T0000Z-150401T0330Z/
EVANS GA-LONG GA-TATTNALL GA-
1048 PM EDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR EVANS...LONG AND TATTNALL COUNTIES...

AT 1047 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MANASSAS TO NEAR PLANT HATCH TO NEAR HAZLEHURST...
MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT 1035 PM...A WIND GUST TO 46 MPH WAS     
REPORTED AT THE VIDALIA AIRPORT. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...CLAXTON AND LUDOWICI. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

LARGE HAIL AND DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING 
IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3227 8199 3228 8191 3223 8181 3201 8182
      3160 8174 3166 8180 3167 8185 3179 8195
      3179 8199 3181 8203 3186 8210 3190 8211
      3189 8213 3191 8213 3192 8222 3218 8218
      3232 8223
TIME...MOT...LOC 0247Z 280DEG 40KT 3215 8205 3190 8228 3180 8260 

HAIL...1.00IN
WIND...60MPH

$$
200 
WWUS52 KCHS 010319
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1119 PM EDT TUE MAR 31 2015

GAC109-183-267-010330-
/O.CON.KCHS.SV.W.0003.000000T0000Z-150401T0330Z/
EVANS GA-LONG GA-TATTNALL GA-
1119 PM EDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR EVANS...LONG AND TATTNALL COUNTIES...

AT 1118 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PEMBROKE TO NEAR DONALD TO SURRENCY...MOVING EAST
AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLAXTON AND LUDOWICI. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

LARGE HAIL AND DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING 
IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3213 8196 3223 8181 3201 8182 3160 8174
      3166 8180 3167 8185 3179 8195 3179 8199
      3181 8203 3188 8204
TIME...MOT...LOC 0318Z 280DEG 40KT 3209 8165 3184 8188 3174 8220 

HAIL...1.00IN
WIND...60MPH

$$
771 
WWUS52 KCHS 010330
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1130 PM EDT TUE MAR 31 2015

GAC109-183-267-010340-
/O.EXP.KCHS.SV.W.0003.000000T0000Z-150401T0330Z/
EVANS GA-LONG GA-TATTNALL GA-
1130 PM EDT TUE MAR 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR EVANS...LONG AND TATTNALL
COUNTIES HAS EXPIRED...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3213 8196 3223 8181 3201 8182 3160 8174
      3166 8180 3167 8185 3179 8195 3179 8199
      3181 8203 3188 8204
TIME...MOT...LOC 0328Z 280DEG 40KT 3209 8165 3184 8188 3174 8220 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 8:46 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 31, 8:46 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
846 PM EDT TUE MAR 31 2015

.SYNOPSIS...
A COLD FRONT WILL SHIFT SOUTH INTO THE AREA TONIGHT AND WEDNESDAY
MORNING WHILE HIGH PRESSURE BUILDS FROM THE NORTH. THE HIGH WILL
QUICKLY MOVE OFF THE EASTERN SEABOARD BY THURSDAY. A STRONGER COLD
FRONT WILL CROSS THE REGION LATE FRIDAY NIGHT OR SATURDAY...FOLLOWED
BY COOLER HIGH PRESSURE THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MID-EVENING WATER VAPOR IMAGERY SHOWS POTENT SHORTWAVE ENERGY
UPSTREAM WHICH IS PROMOTING STEADY CONVECTIVE GROWTH ACROSS
CENTRAL GEORGIA. CLUSTER OF TSTMS WILL PROPAGATE SOUTHEAST THIS
EVENING...IMPACTING MAINLY SOUTHEAST GEORGIA FROM LATE EVENING
THROUGH EARLY MORNING WEDNESDAY. POPS HAVE BEEN ADJUSTED UPWARDS
TO 60 PERCENT ACROSS INTERIOR SOUTHEAST GEORGIA WITH THE MID-
EVENING UPDATE...ESPECIALLY IN THE METTER AND REIDSVILLE AREAS
SOUTHEAST TO LUDOWICI AND CLAXTON. INSTABILITY OFF THE 01/00Z KCHS
RAOB WAS NOT OVERLY IMPRESSIVE...ALTHOUGH THE SOUNDING LOOKS TO
HAVE BEEN CONTAMINATED BY THE STABILIZING SEA BREEZE CIRCULATION.
HOWEVER...01/00Z RAP FORECAST SOUNDINGS AT METTER AND STATESBORO
INDICATE MODEST INSTABILITY REMAINS AHEAD OF THE APPROACHING
CONVECTIVE CLUSTER WITH SBCAPES NEARING 1200 J/KG WITH LIFTED
INDICES OF -4 TO -7C. THIS WILL SUPPORT ONGOING CONVECTION FOR
SEVERAL MORE HOURS.

COLD MID-LEVEL LAPSE RATES COUPLED WITH DRY MID-LEVEL AIR (DCAPE
OF 600-800 J/KG) WILL SUPPORT A CONTINUED RISK FOR AN ISOLATED
STRONG TO SEVERE TSTM THROUGH MIDNIGHT...MAINLY SOUTH OF THE I-16
CORRIDOR. THE PRIMARY HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS
AND CLOUD TO GROUND LIGHTNING. SO FAR UPSTREAM SEVERE REPORTS HAVE
BEEN PRIMARY LARGE HAIL...BUT 0-6KM BULK SHEAR IN EXCESS OF 35-40
KT WILL SUPPORT A RISK FOR OCCASIONAL BOWING SEGMENTS. WILL
CONTINUE TO HIGHLIGHT A RISK FOR ISOLATED SEVERE TSTMS IN THE
HAZARDOUS WEATHER OUTLOOK.

THE REMAINDER OF THE FORECAST IS ON TRACK.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...THE BACK DOOR COLD FRONT WILL SLOWLY SLIDE SOUTH OF THE
AREA...THOUGH IT WILL BE SLOW TO CLEAR OUR FAR SOUTHEAST GA ZONES
BEFORE MID AFTERNOON. PRIOR TO THAT...MODERATE SURFACE HEATING AND
DEWPOINTS IN THE UPPER 50S TO AROUND 60 MAY ALLOW FOR ISOLATED
SHOWERS IN THE MORNING OR PERHAPS A THUNDERSTORM IN THE EARLY
AFTERNOON BEFORE DRIER AIR SHIFTS IN FROM THE NORTH. MOST AREAS WILL
REMAIN DRY WITH DECREASING CLOUDINESS AND ONLY WEAK LATE-DAY COLD
AIR ADVECTION. THUS HIGHS WILL BE IN THE MIDDLE 70S ACROSS SOUTHERN
SC AND UPPER 70S TO AROUND 80 IN SOUTHEAST GA.

WEDNESDAY NIGHT WILL BE COOLER ACROSS SOUTHERN SC WHERE MOSTLY CLEAR
SKIES AND DIMINISHING WINDS WILL OCCUR. ELSEWHERE...INCREASING
STRATOCUMULUS LATE NIGHT WITH DEVELOPING ONSHORE FLOW WILL KEEP
TEMPS A FEW DEGREES WARMER.

ON THURSDAY THE UPPER RIDGE WILL SHIFT OFFSHORE AND THE SURFACE HIGH
WILL MOVE INTO THE WESTERN ATLANTIC. LOW LEVEL FLOW BECOMES ONSHORE
AND SURFACE DEWPOINTS INCREASE INTO THE LOWER 60S ACROSS SOUTHEAST
GA. MEANWHILE ALOFT A SHORTWAVE WILL MOVE IN DURING THE AFTERNOON
HOURS...POTENTIALLY TRIGGERING ISOLATED SHOWERS AND TSTMS LATE IN
THE DAY ACROSS WESTERN ZONES. HIGHS WILL BE IN THE UPPER 70S EXCEPT
NEAR THE COAST WHERE A ROBUST SEA BREEZE WILL KEEP TEMPS IN THE
UPPER 60S.

FRIDAY...AHEAD OF AN APPROACHING COLD FRONT...THERMAL RIDGING/
COMPRESSIONAL HEATING SHOULD PUSH TEMPERATURES INTO THE MID 80S. AN
ISOLATED SHOWER/THUNDERSTORM CANNOT BE RULED OUT IF/WHERE LOW LEVEL
CONVERGENCE DEVELOPS EAST OF I-95...BUT THE POTENTIAL FOR CONVECTION
APPEARS TOO LOW TO JUSTIFY A MENTION WITHIN PUBLIC FORECASTS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A COLD FRONT WILL PUSH INTO THE REGION EITHER LATE FRIDAY NIGHT OR
DURING THE DAY SATURDAY. 31/00 UTC GUIDANCE TIMING DIFFERENCES
PERSIST...RANGING FROM A FAST OPERATIONAL GFS WHICH PUSHES THE FRONT
COMPLETELY THROUGH THE REGION EARLY SATURDAY WITH LIMITED CHANCE FOR
CONVECTION TO A SOMEWHAT SLOWER OPERATIONAL EURO WHICH DEPICTS THE
FRONT BISECTING THE FORECAST AREA EARLY SATURDAY AFTERNOON...
SUPPORTING A GREATER CHANCE FOR SHOWERS/THUNDERSTORMS AND PERHAPS
EVEN A POTENTIAL FOR SOME SEVERE WEATHER ESPECIALLY SOUTH/EAST.
MAINTAINED SLIGHT CHANCE/CHANCE POPS FOR SHOWERS/THUNDERSTORMS LATE
FRIDAY NIGHT INTO SATURDAY...BUT FURTHER ADJUSTMENTS COULD BE NEEDED
WITHIN SUBSEQUENT FORECASTS. IN ANY CASE...POST FROPA HIGH PRESSURE
WILL PROVIDE SLIGHTLY COOLER THAN NORMAL TEMPERATURES BY SATURDAY
NIGHT/SUNDAY...FOLLOWED BY A WARMING TREND AS HIGH PRESSURE SHIFTS
OFFSHORE EARLY NEXT WEEK. ALSO...INTRODUCED SLIGHT CHANCE/CHANCE
POPS EARLY NEXT WEEK AS MEDIUM RANGE GUIDANCE DEPICTS INCREASING
MOISTURE SPREADING INTO THE REGION FROM THE WEST. HOWEVER...MODEL
AGREEMENT REGARDING FORECAST DETAILS OF ANY PRECIPITATION REMAINS
POOR EARLY NEXT WEEK.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
VFR. WATCHING UPSTREAM TSTM ACTIVITY...WHICH MAY MAKE A RUN FOR
KSAV 02-06Z. RIGHT NOW IT APPEARS ACTIVITY THAT HOLDS TOGETHER
WILL LIKELY REMAIN SOUTH OF THE TERMINAL. WILL NOT INCLUDE A
MENTION OF TSRA JUST YET...BUT THIS WILL BE WATCHED CAREFULLY.
WIND SHIFT WILL A BACKDOOR FRONT WILL MOVE THROUGH KCHS ROUGHLY
14Z...BUT WASHOUT BEFORE REACHING KSAV AND GETTING ENTANGLED WITH
THE DEVELOPING ONSHORE FLOW.

EXTENDED AVIATION OUTLOOK...ISOLATED SHOWERS AND TSTMS COULD AFFECT
EITHER TERMINAL LATE THURSDAY AND SCATTERED SHOWERS AND TSTMS
EXPECTED SATURDAY. OTHERWISE...MAINLY VFR.

&&

.MARINE...
THIS EVENING AND TONIGHT...HIGH PRESSURE WILL PREVAIL OVER THE
COASTAL WATERS EARLY...BUT THE PRESSURE GRADIENT WILL BECOME MORE
ENHANCED THIS EVENING INTO EARLY TONIGHT AS A COLD FRONT ADVANCES
CLOSER TO THE AREA. A BRIEF PERIOD OF SMALL CRAFT ADVISORY LEVEL
WINDS COULD OCCUR IN NORTHERN SC WATERS AND OFFSHORE GEORGIA
WATERS AS THE FROPA OCCURS...BUT CONDITIONS SHOULD FALL JUST SHORT
OF CRITERIA. HAVE MAINTAINED A CAP OF 15 KT WINDS IN THE
CHARLESTON HARBOR AND 20 KT WINDS OFF THE CHARLESTON COUNTY COAST
AND OFFSHORE GEORGIA WATERS. SOUTHWEST WINDS SHOULD ALSO BECOME
NORTHWEST BEHIND THE FRONT LATE. ISOLATED THUNDERSTORMS COULD
IMPACT THE GEORGIA WATERS TONIGHT. A FEW THUNDERSTORMS COULD BE
STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING STRIKES.

WINDS WILL BRIEFLY SURGE OUT OF THE NE WEDNESDAY AND WEDNESDAY NIGHT
IN WAKE OF A BACK DOOR COLD FRONT BUT WINDS/SEAS EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY THRESHOLDS. MODERATE ONSHORE FLOW
EXPECTED THURSDAY INTO FRIDAY AS THE SURFACE HIGH SHIFTS OFF THE
COAST. THE SEA BREEZE WILL BLOW AT 10-15 KT ALONG THE COAST BOTH
DAYS. SEAS COULD BUILD TO NEAR SMALL CRAFT ADVISORY LEVELS LATE
FRIDAY OR FRIDAY NIGHT ESPECIALLY ACROSS THE CHARLESTON NEARSHORE
AND GA OFFSHORE WATERS.

IN THE WAKE OF A COLD FRONT...COLD ADVECTION AND BUILDING HIGH
PRESSURE WILL PRODUCE A SURGE OF NORTHEAST WINDS AND ELEVATED SEAS
DURING THE LATTER HALF OF THE WEEKEND INTO EARLY NEXT WEEK. SMALL
CRAFT ADVISORIES APPEAR LIKELY WITH THIS EVENT.

MEANWHILE...HIGHER DEWPOINTS IN THE 60S ADVECTING OVER THE WATERS
COULD SUPPORT SOME SEA FOG BEGINNING THURSDAY/THURSDAY NIGHT AND
CONTINUING UNTIL COLD FRONTAL PASSAGE OCCURS SATURDAY. PROBABILITIES
CURRENTLY TOO LOW TO INCLUDE IN FORECAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Mar 31, 8:58 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT TUE MAR 31 2015

AMZ330-350-352-354-374-GAZ087-088-101-SCZ040-042>045-047>052-020100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
858 PM EDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

GAZ099-100-114>119-137>141-020100-
CANDLER-BULLOCH-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-
858 PM EDT TUE MAR 31 2015

...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

A LARGE CLUSTER OF THUNDERSTORMS IS MOVING QUICKLY SOUTHEAST
ACROSS CENTRAL GEORGIA THIS EVENING. THESE THUNDERSTORMS ARE
EXPECTED TO MOVE INTO INTERIOR SOUTHEAST GEORGIA OVER THE NEXT
FEW HOURS AND PUSH TO THE COAST. A FEW OF THE STORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS. FREQUENT CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL COULD ALSO OCCUR.

THE RISK FOR ISOLATED SEVERE THUNDERSTORMS WILL BE THE HIGHEST
ROUGHLY SOUTH OF INTERSTATE 16...WHICH INCLUDES CLAXTON...
REIDSVILLE...HINESVILLE AND LUDOWICI. SEVERE THUNDERSTORMS ARE NOT
EXPECTED TO AFFECT THE SAVANNAH METRO AREA AT THIS TIME.

PEOPLE ACROSS SOUTHEAST GEORGIA SHOULD BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Mar 31, 8:54 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
854 PM EDT TUE MAR 31 2015

GAZ099-100-114>116-118-137-138-140-010300-
CANDLER-BULLOCH-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-
INLAND LIBERTY-INLAND MCINTOSH-
854 PM EDT TUE MAR 31 2015

...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING...

A LARGE CLUSTER OF THUNDERSTORMS IS MOVING QUICKLY SOUTHEAST
ACROSS CENTRAL GEORGIA THIS EVENING. THESE THUNDERSTORMS ARE
EXPECTED TO MOVE INTO INTERIOR SOUTHEAST GEORGIA OVER THE NEXT
FEW HOURS AND PUSH TO THE COAST. A FEW OF THE STORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS. FREQUENT CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL COULD ALSO OCCUR.

THE RISK FOR ISOLATED SEVERE THUNDERSTORMS WILL BE THE HIGHEST
ROUGHLY SOUTH OF INTERSTATE 16...WHICH INCLUDES CLAXTON...
REIDSVILLE...HINESVILLE AND LUDOWICI. SEVERE THUNDERSTORMS ARE NOT
EXPECTED TO AFFECT THE SAVANNAH METRO AREA AT THIS TIME.

PEOPLE ACROSS SOUTHEAST GEORGIA SHOULD BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE INTERNET FOR
THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 11:15 PM EDTSpecial Weather StatementCHSBryan, Liberty30 min
Mar 31, 11:43 PM EDTSpecial Weather StatementCHSBryan, Chatham, Liberty, McIntosh47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.